Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 4, 2001, 1:13 PM CDT for Butler County, Grayson County, Ohio County, Kentucky. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 1:13 PM CDT (18:13 UTC)
- Expired
- Jun 4, 2001, 2:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Butler County, KY, Grayson County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 82 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 1:45 PM CDT | Thunderstorm Wind 60 E | Caneyville, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 041813 SVRSDF KYC031-085-183-041900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 113 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN OHIO COUNTY IN NORTHWEST KENTUCKY NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 200 PM CDT * AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROSINE...OR ABOUT 35 MILES NORTHWEST OF BOWLING GREEN...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WELCHS CREEK...YEAMAN AROUND 125 PM CDT CANEYVILLE...MILLWOOD...PINE KNOB...READY AROUND 130 PM CDT SHREWSBURY AROUND 140 PM CDT LEITCHFIELD AROUND 145 PM CDT GRAYSON SPRINGS...PEONIA AROUND 150 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNINGM ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. LAT...LON 3750 8686 3729 8693 3735 8611 3755 8615 VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:45 AM CDT, 10 hours 28 minutes earlier.
Area forecast discussion, Jun 4, 2:45 AM CDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 345 AM EDT MON JUN 4 2001 MAIN FORECAST PROBLEM THIS MORNING IS CHANCES OF SHOWERS/THUNDERSTORMS THROUGH THE TUESDAY. MCS THAT DEVELOP OVER NORTHWEST MO EARLIER IN THE NIGHT HAS BEEN EXPANDING WITH MORE SHOWERS AND THUNDERSTORMS DEVELOPING SOUTHEAST ACROSS STL INTO SOUTHWEST INDIANA. THESE STORMS ARE NORTH OF WARM FRONT BOUNDARY THAT LAY FROM WESTERN MISSOURI INTO SOUTHWEST TENNESSEE AT 07Z. 850-300 MB THICKNESS TAKES MCS SOUTHEAST TOWARD CENTRAL KY AND SOUTHERN IN DURING REST OF NIGHT AND INTO MORNING HOURS TODAY. THIS CONSISTENT WITH PRECIPITATION PATTERN ON ETA/MESOETA. ETA ALSO HANDLING LOW LEVEL JET IN PLAINS WELL SO WILL LEAN TOWARD ETA FOR FORECAST. BEST RH...UPWARD MOTION AND UPPER DIVERGENCE ALL INDICATE BEST CHANCE FOR RAIN WILL BE WITH THE MCS HEADING TOWARD KY THIS MORNING. WILL KEEP POPS HIGH FOR THIS MORNING. HOWEVER RH DRIES OUT SOME THIS AFTERNOON. WARM FRONT WILL MAKE ONLY SLOW PROGRESS NORTH TODAY...AND MCS SHOULD PREVENT MUCH NORTHWARD MOVEMENT TODAY. HOWEVER WITH FRONT TO THE SOUTH WILL KEEP A CHANCE IN FORECAST FOR THIS AFTERNOON. SOUTHERLY FLOW ACROSS PLAINS AND MISSISSIPPI VALLEY WILL FORCE WARM FRONT NORTH THIS AFTERNOON AND TONIGHT BUT FARTHER SOUTHEAST THE FRONT SHOULD STILL REMAIN IN VICINITY OF KY INTO TONIGHT. THUS ALTHOUGH CHANCES WILL BE LOWER...WILL HAVE TO KEEP CHANCE OF SHOWERS/ THUNDERSTORMS IN FORECAST...ESPECIALLY WITH TIME SECTIONS SHOWING ANOTHER AREA OF UPWARD MOTION OVER AREA LATE TONIGHT AND INTO TUESDAY. AS FRONT MOVES NORTH OF FA ON TUESDAY...WILL HAVE TO KEEP CHANCE OF THUNDERSTORMS ACROSS FA...DEVELOPING IN VERY WARM...MOIST AND UNSTABLE AIR. WITH MCS MOVING SOUTHEAST AND SKIES MOSTLY CLOUDY WILL KEEP TEMPS CLOSER TO AVN MOS FOR TODAY AND TUESDAY AND A LITTLE LOWER THAN GUIDANCE FOR TONIGHT...AS FRONT WILL BE SLOWER TO MOVE TO THE NORTH. .SDF...NONE. SCHOLZ
In the hours before
Special weather statement, Jun 4, 10:30 AM CDT, 2 hours 43 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041945- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT MON JUN 4 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA THIS AFTERNOON. A WARM FRONT WILL SLOWLY PUSH NORTH INTO KENTUCKY THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP BOTH AHEAD OF THE FRONT AS IT PUSHES NORTH AND SOUTH OF THE FRONT IN THE WARM AND UNSTABLE AIR. SOME OF THE STORMS MAY BECOME SEVERE. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTE4RNOON.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:30 AM CDT | Flash Flood Warning | LMK | Green, Hart | 2 hr |
| Jun 4, 7:25 AM CDT | Flash Flood Warning | LMK | Adair, Casey, Russell | 2 hr |
| Jun 4, 1:36 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 24 min |
| Jun 4, 1:49 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 26 min |
| Jun 4, 1:58 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 32 min |
| Jun 4, 2:16 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 29 min |
| Jun 4, 2:29 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 16 min |
| Jun 4, 2:34 PM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 41 min |
| Jun 4, 2:35 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson | 25 min |
| Jun 4, 2:38 PM CDT | Severe Thunderstorm Warning | LMK | Marion | 37 min |
| Jun 4, 2:38 PM CDT | Tornado Warning | LMK | Edmonson | 22 min |
| Jun 4, 2:50 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Hart | 40 min |
| Jun 4, 3:12 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln | 48 min |
| Jun 4, 3:36 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 9 min |
| Jun 4, 3:46 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.